Alert archive / South Carolina / Small Craft Advisories in 2021
Small Craft Advisory 41, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at May 28, 2021, 3:02 AM EDT. It took effect at May 28, 2021, 1:00 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2021, 3:02 AM EDT (07:02 UTC)
- In effect from
- May 28, 2021, 1:00 PM EDT
- Expired
- May 28, 2021, 3:36 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
199 WHUS72 KCHS 280702 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 302 AM EDT Fri May 28 2021 AMZ330-281515- /O.NEW.KCHS.SC.Y.0041.210528T1700Z-210529T0000Z/ Charleston Harbor- 302 AM EDT Fri May 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 2 feet expected. * WHERE...Charleston Harbor. * WHEN...From 1 PM this afternoon to 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
720 WHUS72 KCHS 281004 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 604 AM EDT Fri May 28 2021 AMZ330-281815- /O.CON.KCHS.SC.Y.0041.210528T1700Z-210529T0000Z/ Charleston Harbor- 604 AM EDT Fri May 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 2 feet expected. * WHERE...Charleston Harbor. * WHEN...From 1 PM this afternoon to 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
480 WHUS72 KCHS 281410 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1010 AM EDT Fri May 28 2021 AMZ330-290000- /O.CON.KCHS.SC.Y.0041.210528T1700Z-210529T0000Z/ Charleston Harbor- 1010 AM EDT Fri May 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 2 feet expected. * WHERE...Charleston Harbor. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
440 WHUS72 KCHS 281936 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 336 PM EDT Fri May 28 2021 AMZ330-282045- /O.CAN.KCHS.SC.Y.0041.000000T0000Z-210529T0000Z/ Charleston Harbor- 336 PM EDT Fri May 28 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... S winds 15 to 20 kt expected through early evening, however frequent gusts to 25 kt are no longer expected. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at May 28, 12:12 AM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 28, 12:12 AM EDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Charleston SC 1212 AM EDT Fri May 28 2021 .SYNOPSIS... A surface trough will remain over the region through early Friday. A cold front will push through the area Saturday night, followed by high pressure from the north next week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... The only major change for the midnight update was the increase overnight lows at Waterfront Park by several degrees. && .SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY/... The upper ridge will continue to shift east and weaken on Friday. Nevertheless, deep southerly flow and fairly robust low- level thicknesses still support highs in the low/mid 90s. Breezy conditions possible in the afternoon as low-level wind fields strengthen ahead of a surface trough. An upper vort will move through on Saturday, followed by a weak cold front. Isolated to scattered showers and tstms are possible, though increasing mid-level subsidence during the afternoon will limit coverage. A reinforcing cold front will move through Saturday night, with drier, cooler high pressure building from the north through Sunday. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... The models have a mid-level trough moving offshore on Monday, followed by increasing heights. High pressure should remain to our north. The NBM indicates the potential for diurnal convection, especially along the coast. Temperatures will be near normal, gradually trending upward. && .AVIATION /04Z FRIDAY THROUGH TUESDAY/... VFR will prevail at KCHS, KJZI, and KSAV through 29/06z. Gusty winds will accompany the sea breeze at all three terminals this afternoon. Extended Aviation Outlook: A cold front could bring brief flight restrictions in showers/thunderstorms Saturday into Saturday night. && .MARINE... A weak pressure gradient will remain across the marine zones tonight, between low pressure over the Mid West and high pressure over the western Atlantic. The pressure pattern should support SW winds of 10 to 15 kts. Seas are forecast to range between 2-4 ft. Friday, a tightening gradient between Atlantic high pressure and an approaching trough will push SW winds up to 15-20 kt at times, especially along the coast. We could see gusts in Charleston Harbor pushing 25 kt and may eventually need to hoist a Small Craft Advisory. Winds in the SC nearshore waters will also be very close to SCA criteria late Friday afternoon and Friday night. Fairly strong SW winds will continue on Saturday before winds switch to N behind a cold front late Saturday night. Weak high pressure building from the north Sunday through Wednesday will bring persistent NE flow but conditions look to remain below advisory thresholds. && .FIRE WEATHER... Friday: Afternoon relative humidities are expected to fall to critical or near-critical values far inland, especially across inland GA. Fine fuels are critically dry. Additionally, models now have southwest winds sustained at 10-15 mph with gusts around 20 mph in the afternoon. Even higher winds/gusts will be closer to the coast, which is where relative humidities will be even higher. Saturday: A cold front will finally bring higher relative humidities along with the chance of showers/thunderstorms. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. &&
Hazardous weather outlook, May 27, 3:16 AM EDT, 23 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 316 AM EDT Thu May 27 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-280730- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 316 AM EDT Thu May 27 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
Nearby
Small Craft Advisories in South Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.